MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIUA-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the china food and drug administration (cfda), adverse reaction event center of (b)(6), and not reported directly to medtronic by the customer that while in use on a patient, the 840 ventilator shut down.The patient was removed from the ventilator then was immediately provided with manual air and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section a patient information some information cannot be provided due to china's personal information protection law h3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d8 updated section h6 evaluation codes updated due to additional information received.Method code (annex b) additional code added result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g03012 h3 additional information received: it was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer that while in use on a patient, the pb840 ventilator shut down.The repair/evaluation for the reported issue was performed by non-medtronic personnel.It was informed that the hospital staff (cust omer) determined the exhalation flow sensor had failed resulting in the ventilator shutting down.The customer reported the exhalation flow sensor failure was potentially related to the use of an electronic nebulizer with the ventilator the cause of the event was isolated to a potential fault in the exhalation flow sensor.The event is included in the trending and m onitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20346131
Report Number8020893-2024-00343
Device Sequence Number20844664
Product Code CBK
UDI-Device Identifier10884521077133
UDI-Public10884521077133
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIUA-EN
Device Catalogue Number4-840220DIUA-EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale